Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 172, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2005, 2:25 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 2:25 PM CDT (19:25 UTC)
- Expired
- Jul 4, 2005, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 041930 SVROHX TNC055-099-042030- /O.NEW.KOHX.SV.W.0172.050704T1925Z-050704T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF PULASKI LAWRENCE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LAWRENCEBURG * UNTIL 330 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF CLUSTERS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE CLUSTERS OF SEVERE STORMS WERE LOCATED BETWEEN LORETTO AND LEOMA OR ABOUT 10 MILES SOUTH OF LAWRENCEBURG IN LAWRENCE COUNTY...AND IN THE MINOR HILL... PROSPECT AND ELKTON AREAS OF GILES COUNTY...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LAWRENCEBURG BY 250 PM CDT PULASKI BY 250 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ALSO...BOATERS ON AREA LAKES SHOULD HEAD FOR SHORE WHEN THUNDERSTORMS APPROACH. LAT...LON 3498 8756 3498 8679 3532 8687 3540 8746 $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:30 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 9:30 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT MON JUL 4 2005 .DISCUSSION... WINDS HAVE GONE MORE SOUTHERLY AND LOWER DEWPOINTS (OVER NW) YESTERDAY A DISTANT MEMORY...A MUCKY DAY IN STORE. SOUNDING AT BNA FAIRLY UNSTABLE...WITH KI OF 33...SHOWALTER 0...LI -6...TT 47...AND CAPE 2562. NO SIGNIFICANT LIFTING MECHANISM SO STRICTLY AIR MASS. ZONES HAVE EVERYTHING IN CONTROL FOR NOW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 4, 12:25 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1225 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1225 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL MOVE NORTHEAST AT 10 TO 15 MPH...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. BOATERS SHOULD BE ESPECIALLY CAREFUL THIS AFTERNOON...AND WATCH THE SKY FOR APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY EVENING. SOME STORMS MAY BECOME QUITE STRONG, BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IN ADDITION, THE STORM PREDICTION CENTER IS NOT PROJECTING ANY SEVERE WEATHER RISK FOR MIDDLE TENNESSEE. GIRODO
In the hours before
Special weather statement, Jul 4, 11:50 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1150 AM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-042100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1150 AM CDT MON JUL 4 2005 ...SCATTERED THUNDERSTORMS DEVELOPING ACROSS MIDDLE TENNESSEE... THE ATMOSPHERE ACROSS MIDDLE TENNESSEE IS QUITE UNSTABLE...AND AS A RESULT...SCATTERED THUNDERSTORMS ARE BEGINNING TO DEVELOP. SOME OF THESE STORMS COULD PRODUCE WINDS GUSTS TO 45 MPH AND PEA SIZED HAIL...AS WE GO INTO THE AFTERNOON HOURS...WITH ISOLATED SEVERE STORMS POSSIBLE. MID-LEVEL WIND FIELD WOULD PROJECT THESE STORMS TO MOVE OFF TOWARD THE NORTHEAST AT 10 TO 15 MPH. BOYD 01
Special weather statement, Jul 4, 12:49 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1249 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1249 PM CDT MON JUL 4 2005 ...THUNDERSTORMS BEGINNING TO FIRE-UP IN THE AFTERNOON HEAT ACROSS MIDDLE TENNESSEE THIS FOURTH OF JULY... BOATERS ON AREA LAKES NEED TO PAY SPECIAL ATTENTION TO THE SKY THROUGHOUT THE AFTERNOON...AS THUNDERSTORMS ARE STARTING TO DEVELOP AND MOVE SLOWLY TOWARD THE NORTHEAST. THE THUNDERSTORMS THIS AFTERNOON WILL CONTAIN FREQUENT LIGHTNING STRIKES...ALONG WITH DAMAGING DOWNBURST WINDS. BOATERS SHOULD HEAD FOR SHORE IF THUNDERSTORMS APPROACH AND SEEK SHELTER INDOORS. BOYD 01
Special weather statement, Jul 4, 1:04 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 104 PM CDT MON JUL 4 2005 ...STRONG THUNDERSTORMS HEADING TOWARD WAYNE...LAWRENCE AND GILES COUNTIES IN SOUTHWEST MIDDLE TENNESSEE... AT 1 PM CDT...THE NATIONAL WEATHER SERVICE IN NASHVILLE IS CLOSELY MONITORING THUNDERSTORM ACTIVITY IN NORTHWEST ALABAMA. THE STORMS HAVE FORMED IN A LINE...IN RESPONSE TO AN UPPER LEVEL SHORT WAVE MOVING NORTH THROUGH WESTERN ALABAMA. WE EXPECT THE STORMS TO INTENSIFY AS THEY PUSH GENERALLY TOWARD THE NORTH INTO SOUTHWEST MIDDLE TENNESSEE BETWEEN 115 PM CDT AND 145 PM CDT. THE STORMS COULD BECOME SEVERE VERY QUICKLY...WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. RESIDENTS IN SOUTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT FOR POTENTIAL SEVERE WEATHER...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 68 min |
| Jul 4, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 49 min |
| Jul 4, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Jul 4, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 49 min |
| Jul 4, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 43 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 29 min |
| Jul 4, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 35 min |
| Jul 4, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.